Top
20
Doctor insights on: Rash Caused Lamictal

Share
1

1
What does the rash caused by lamictal look like?

What does the rash caused by lamictal look like?

Bad hives, and more: Lamictal can cause a rare but sometimes fatal allergic reaction called S.J.S., E.M. Major, or T.E.N. A person can have fever, malaise (general discomfort), skin itching, joint aches, and a fairly rapid appearance of reddened spots or patches all over. The rash can have "target" or "bulls-eye" spots, and even blisters. Eye irritation can occur, as well as sores on eyelids, lips, and in the mouth. ...Read more

See 1 more doctor answer

Lamictal (Definition)

Lamictal (lamotrigine) is an anti-epileptic medication, also called an anticonvulsant. Lamictal is used either alone or in combination with other medications to treat epileptic seizures ...Read more


2

2
Why does lamictal cause a rash?

Why does lamictal cause a rash?

Any drug can: Any medication can potentially cause skin rash. Although some are more likely than others to induce a rash. ...Read more

3

3
I think I have a lamictal rash, what should I do?

I think I have a lamictal rash, what should I do?

Stop and call Dr: Lamictal rashes can be serious and even life-threatening. I would stop the Lamictal immediately and contact your physician. ...Read more

4

4
The lamictal rash is back after 16 days is this possible?

The lamictal rash is back after 16 days is this possible?

Stop?: If you stopped Lamictal 16 days, it is out of your system (half-life is ~24 hrs.) return of rash could mean: Lamictal wasn't the cause in first place, another rash cause has occurred, treatment suppressing rash has ceased (allowing rash to flare), rash has evolved and is healing (but changing appearance). If things are worsening, then back to your treating doctor! (oh, and avoid hot baths.). ...Read more

5

5
Can you still get a rash from lamictal even though I have been on it for 8 months? I am on 25 mg 1x a day.

Can you still get a rash from lamictal even though I have been on it for 8 months? I am on 25 mg 1x a day.

It's possible: Yes, it's possible to develop a rash to most drugs even after being on them for a long time. However, it is a more rare phenomenon. Drug rashes typically occur within the first week to 6 weeks of starting a medication. If you have a rash, I recommend having it evaluated by a dermatologist to see what the cause can be and to treat it if it's bothersome. ...Read more

7

7
I just got my dose of Lamictal upped to 50 MG. I now have a bumpy rash on my back. I checked the internet, it doesn't hurt, or itch. What should I do?

I just got my dose of Lamictal upped to 50 MG. I now have a bumpy rash on my back. I checked the internet, it doesn't hurt, or itch. What should I do?

Well: Call your prescribing doctor and let him know what is going on. Describe the rash well or go in to see your doctor. Then you will know the source and cause of the rash ...Read more

See 1 more doctor answer
8

8
Can a "lamictal rash" manifest in the groin?

Lamictal: Check with your physician immediately. Rash from Lamictal (lamotrigine) can appear anywhere in the body (groin, back, arms, torso). This could be more serious than just a simple drug allergy (steven johnson syndrome). Check with your physician to evaluate if substitution with a different medication is necessary. ...Read more

See 1 more doctor answer
9

9
Can you moss a dose of lamictal without having a rash? Or delay it by a few hours? How long can you go without getting a rash?

Can you moss a dose of lamictal without having a rash? Or delay it by a few hours? How long can you go without getting a rash?

Question correct?: Your question sounds as if you believe that by not taking a dose of Lamictal you will break out into a rash. That is not correct. The rash is produced by taking doses of lemek doll and the body's reaction to those pills. Your risk for a rash will be reduced if you do not take the doses of the medication. Does that answer your question or do you need to rephrase it? ...Read more

10

10
I take 200mg of lamictal. Does exposure to either the sun or a tanning bed put me at risk for the rash (that leads to stevens-johnson's disease)?

I take 200mg of lamictal. Does exposure to either the sun or a tanning bed put me at risk for the rash (that leads to stevens-johnson's disease)?

No: The Lamictal rash occurs in about 3-5% of patients and is most often an allergic or idiosyncratic reaction. Stevens-johnson may occur if a painful rash and the drug is continued. There is no solar exposure risk which accentuates the chance of rash, but using drug with Depakote does increase risk of rash to 7-9%. ...Read more

11

11
I've been on lLamictal for 7 years with no problems. Two days ago an itchy rash appeared on the right side of my face. Could this be a Lamictal rash?

I've been on lLamictal for 7 years with no problems. Two days ago an itchy rash appeared on the right side of my face. Could this be a Lamictal rash?

Unlikely: Usually, as you are I think surmising, the Lamictal rash comes on when you have begun this medication. It can be localized on the face alone, but usually it is more diffuse on the body. Again, it typically comes within weeks (not years) of administration. However, given the potential seriousness of rashes with the drug, I would get checked out with a dermatologist as soon as you can. ...Read more

13

13
How common are the really awful side effects of Lamictal? Like life-threatening rash, memory loss, uncoordination?

How common are the really awful side effects of Lamictal? Like life-threatening rash, memory loss, uncoordination?

Rather uncommon: Yes, life threatening rashes can occur with Lamictal, but usually appear within the first few weeks of use. Memory loss and incoordination might occur with toxic dosages, but very unlikely within the therapy range. ...Read more

See 2 more doctor answers
14

14
What's the best way to treat bad rash from lamictal? Skin improved some, I stopped taking 3 days ago. But I still have really bad blister like spots!

What's the best way to treat bad rash from lamictal? Skin improved some, I stopped taking 3 days ago. But I still have really bad blister like spots!

See Dr: Dermatologist best. Allergic reactions to this can be serious and might be treated with oral prednisone. Now that you have stopped it, are you getting something to control seizures? ...Read more

15

15
Is it possible to get rash from NOT taking Buspar (buspirone) regularly? I've missed a few doses (not consecutively). Had a bad reaction from Lamictal a week ago.

Is it possible to get rash from NOT taking Buspar (buspirone) regularly? I've missed a few doses (not consecutively). Had a bad reaction from Lamictal a week ago.

Unlikely from missed: Buspar (buspirone) - but you NEED to be more responsible. The bad Lamictal reaction should show you how powerful these drugs an be. If you take any, take them right! Show the rash to your doctor ASAP. ...Read more

16

16
On lamictal for a week after stopping prozac (fluoxetine). Have a small rash. Is it safe to stop the lamictal and go back on Prozac (fluoxetine) until I can see a doc?

On lamictal for a week after stopping prozac (fluoxetine). Have a small rash. Is it safe to stop the lamictal and go back on Prozac (fluoxetine) until I can see a doc?

Take a picture: Of the rash. Stop using lamictal. You may restart Prozac (fluoxetine) but make sure that first thing in the morning you contact your prescribing physician and go in and show him or her pictures of the rash to see whether the brash warrants the discontinuation of lamictal. Follow your doctor's directions. ...Read more

18

18
I was on lamictal for a week and developed a rash from my neck to my knees I'm also experiencing black stools for the last two days.

I was on lamictal for a week and developed a rash from my neck to my knees I'm also experiencing black stools for the last two days.

Be seen: A rash with Lamictal can be very serious. Unless the rash is clearly not from the Lamictal (you know exactly what did cause it), then stop the Lamictal immediately and contact your doctor. Also, black stools are often a sign of GI bleeding, so, again, I would contact your physician asap. ...Read more

19

19
Was prescribed Lamictal for Bipolar Disorder. What's the possibility of getting nystagmus or a rash? Is it safe to take with ADHD meds?

Was prescribed Lamictal for Bipolar Disorder. What's the possibility of getting nystagmus or a rash? Is it safe to take with ADHD meds?

Lamictal, Concerta: I understand your concern. Lamictal can cause nystagmus, diplopia, blurred vision and rash. Thank you for information about using Concerta, it can cause emotional lability and insomnia. hallucinations, mania. See a Psychiatrist for definitive Diagnosis, Medication benefits and side effects, dose, frequency of medication monitoring; Therapy for stress.in your life, Breathing Relaxation and Yoga ...Read more

20

20
I take lamictal & I got a rash looking thing on my knee with bubbles on it. But my mom insists I'm overreacting & refuses to call doctor. What do I do?

I take lamictal & I got a rash looking thing on my knee with bubbles on it. But my mom insists I'm overreacting & refuses to call doctor. What do I do?

Call doctor ASAP!: Can"t afford to take chances with Stephens Johnson Syndrome or Toxic Epidermal Necrolysis. Best not to advance the medication faster than 25 mg / week. (reduces risk of developing a rash) Very serious risk of a potentially deadly rash. ...Read more

Dr. John Chiu
2,622 Doctors shared insights

Skin Rash (Definition)

A skin rash is a symptom in which a person has changes on part or all of his skin, such as color changes, bumps, blisters, oozing, peeling, ...Read more


Dr. Jeffrey Cohen
415 Doctors shared insights

Lamotrigine (Definition)

Lamotrigine is employed to treat psychiatric problems, and epilepsy. It is one of many meds that can help multiple ...Read more